FDA Reminds Public Fentanyl Patch Still Poses Danger
Last week, the U.S. Food and Drug Administration issued a reminder to caregivers, patients and healthcare professionals about the potential life-threatening adverse events from accidental exposure of the active ingredient in fentanyl patches .
The FDA stressed the importance of appropriate use, storage, application, and disposal of patches such as Duragesic . The agency recently evaluated 26 cases of pediatric accidental exposures to fentanyl patches reported over the past 15 years and found that ten resulted in deaths and 12 in hospitalization . Sixteen of the 26 cases occurred in children who were two-years-old or younger.
In 2005 and 2006, the FDA alerted the public to the appropriate use and disposal of fentanyl patches after receiving reports of life-threatening adverse events and death related to fentanyl overdose . In 2011, the agency also advised consumers on the proper disposal of fentanyl patches when they were no longer needed.
If you or a loved one has been harmed by a Duragesic patch or another dangerous drug , contact Sokolove Law for a free legal consultation and to find out if a dangerous drug lawyer may be able to help you.